Alert archive / Michigan / High Wind Warnings in 2025
High Wind Warning 2, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this high wind warning at Dec 28, 2025, 10:21 PM EST for 5 counties in Michigan. It took effect at Dec 29, 2025, 1:00 AM EST. It was in force for 11 hr. 10 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 28, 2025, 10:21 PM EST (03:21 UTC)
- In effect from
- Dec 29, 2025, 1:00 AM EST
- Expired
- Dec 29, 2025, 11:56 AM EST
- In force
- 11 hr
- Issued by
- NWS Grand Rapids, MI
Counties Clinton County, MI, Gratiot County, MI, Ingham County, MI, Isabella County, MI, Jackson County, MI
The radar
The Grand Rapids radar (KGRR), 80 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 29, 3:00 AM EST | NON-TSTM WND GST 36 | 2 Sse Fowler, MI | Mesonet station DVI09575 Fowler. |
| Dec 29, 5:00 AM EST | NON-TSTM WND GST 37 | 3 Ne Holt, MI | Mesonet station MIMSU 3.2 NE Holt (MAWN). |
| Dec 29, 5:00 AM EST | NON-TSTM WND GST 39 | 2 Sse East Lansing, MI | Mesonet station MIHTC 1.8 S East Lansing (MAWN). |
| Dec 29, 5:16 AM EST | NON-TSTM WND GST 49 | 3 Nne Edgemont Park, MI | ASOS station KLAN Lansing. |
| Dec 29, 5:18 AM EST | NON-TSTM WND GST 41 | Eden, MI | Mesonet station AW596 Leslie. |
| Dec 29, 5:40 AM EST | NON-TSTM WND GST 41 | 4 Wnw Ithaca, MI | AWOS station KAMN Alma. |
| Dec 29, 6:00 AM EST | NON-TSTM WND GST 37 | 2 Nw Leslie, MI | Mesonet station MILES 2.0 NW Leslie (MAWN). |
| Dec 29, 8:00 AM EST | NON-TSTM WND GST 40 | 3 Ne Holt, MI | Mesonet station MIMHT East Lansing - 10m. |
| Dec 29, 9:00 AM EST | NON-TSTM WND GST 35 | 6 Ene Ithaca, MI | Mesonet station MIITH 6.4 S Breckenridge (MAWN). |
| Dec 29, 10:35 AM EST | NON-TSTM WND GST 37 | 4 Sse Shepherd, MI | Mesonet station EW4977 Shepherd. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 3.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 440 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 737 m²/s²
- 0-3 km storm-relative helicity
- 783 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
328 WWUS73 KGRR 290321 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 1021 PM EST Sun Dec 28 2025 MIZ046-052-059-067-074-291130- /O.UPG.KGRR.WI.Y.0014.251229T0600Z-251230T0000Z/ /O.NEW.KGRR.HW.W.0002.251229T0600Z-251230T0000Z/ Isabella-Gratiot-Clinton-Ingham-Jackson- Including the cities of Jackson, Mount Pleasant, Lansing, Alma, and St. Johns 1021 PM EST Sun Dec 28 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EST MONDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Gratiot, Isabella, Clinton, Ingham, and Jackson Counties. * WHEN...Until 7 PM EST Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Light snow accumulations combined with the gusty winds will cause some blowing and drifting of snow, and reduced visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ RAH
2 follow-up statements
436 WWUS73 KGRR 290759 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 259 AM EST Mon Dec 29 2025 MIZ046-052-059-067-074-291600- /O.CON.KGRR.HW.W.0002.000000T0000Z-251230T0000Z/ Isabella-Gratiot-Clinton-Ingham-Jackson- Including the cities of Mount Pleasant, Alma, Lansing, St. Johns, and Jackson 259 AM EST Mon Dec 29 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Gratiot, Isabella, Clinton, Ingham, and Jackson Counties. * WHEN...Until 7 PM EST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Ostuno
928 WWUS73 KGRR 291656 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 1156 AM EST Mon Dec 29 2025 MIZ046-052-059-067-074-300000- /O.CAN.KGRR.HW.W.0002.000000T0000Z-251230T0000Z/ /O.NEW.KGRR.WI.Y.0015.251229T1656Z-251230T0000Z/ Isabella-Gratiot-Clinton-Ingham-Jackson- Including the cities of Lansing, Jackson, Mount Pleasant, St. Johns, and Alma 1156 AM EST Mon Dec 29 2025 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...Northwest winds 25 to 30 mph with gusts up to 50 mph. * WHERE...Gratiot, Isabella, Clinton, Ingham, and Jackson Counties. * WHEN...Until 7 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Hoving
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this high wind warning went out at Dec 28, 6:36 PM EST, 3 hours 45 minutes earlier. Its key messages:
- Snow showers with significant winds and blowing snow tonight-Mon
- Additional chances for snow showers Tue and Wed and colder
- Moderating temperatures and mostly quiet late week
Area forecast discussion, Dec 28, 6:36 PM EST, 3 hours 45 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
636 PM EST Sun Dec 28 2025
.KEY MESSAGES...
- Snow showers with significant winds and blowing snow tonight-Mon
- Additional chances for snow showers Tue and Wed and colder
- Moderating temperatures and mostly quiet late week
&&
.DISCUSSION...
Issued at 257 PM EST Sun Dec 28 2025
- Snow showers with significant winds and blowing snow tonight-Mon
The latest suite of data continues to justify well the headlines
that were issued earlier.
We remain in the warm air advection precipitation ahead of the sfc
low that is just SW of Chicago at 2 pm EST/19z. So far, lightning
has been been observed as far north as I-94. The best chance of
lightning looks to be over the next few hours, before the elevated
instability moves out by mid evening as the sfc low moves NE of the
area.
We see the rainfall diminish quite a bit this evening as the dry
slot moves over much of the area as the entire system occludes. A
few showers will remain, but the heavier rain will be done. Then we
will see precipitation rates pick up with the approach of the wrap
around cold conveyor that slams in across the area just prior to
daybreak. This will change the rain to snow, and bring some light
accumulations to the entire area. Temperatures fall, but the coldest
of the air is delayed getting in here by the lake, and the trowal.
By the time the lake effect gets going just prior to daybreak, the
mean low level flow will be mainly from the NW, favoring the NW and
SW corners of the area. Combine decent lake effect snows, and the
winds gusting up to 60 mph along the immediate lakeshore, and 50-55
just inland, this will create some dangerous traveling conditions on
Monday with blowing and drifting snow.
As you move further inland, the snow showers will not be as
widespread, and the winds a tad lighter. Impacts are still expected,
especially for the Advisory areas. By the time you get to the Mt.
Pleasant to Lansing corridor, not much additional snow will be
accumulating, and the winds will be a bigger impact, with just some
blowing and drifting expected.
The lake effect will wind down quickly then Monday night, as will
the winds. The upper wave supporting this moves out, and the jet
core and deep cold air lifts NE of the area by Monday evening. This
will allow conditions to improve steadily late Monday and Monday
night.
- Additional chances for snow showers Tue and Wed and colder
We see a short break in the better lake effect Monday night and
Tuesday morning, before an uptick in snowfall is expected to happen
Tuesday afternoon.
We will be in the flow from the NW once again, like much of December
was prior to the recent mild weather. We will see a short wave drop
in by Tuesday afternoon. This system does not have a lot of moisture
with it. However, the flow from the WSW and remaining colder air
will allow the lake to enhance the snow a bit for the WSW favored
areas into Tuesday night.
Another break in the activity occurs early Wednesday, before yet
another short wave dives in from the WNW. That short wave looks to
dive a little further south, and the low level mean flow will be
from the NNW. It seems that the southern portion of the forecast
area will see the better chance for snow showers then.
Temperatures will drop even more behind this system, with highs
likely staying in the teens on New Years Day.
- Moderating temperatures and mostly quiet late week
What we see happen the remainder of the week is heights will build a
bit, and likely keep most of the short wave activity north of the
area. This occurs as the large amplitude upper ridge builds to the
east a bit. We do not see the entire ridge move in, but enough to
push the northern branch of the upper jet far enough north away from
the area.
Precipitation chances look rather low to start the new year with
this pattern taking shape. Temperatures also will recover a bit once
the cold air on New Years Day has a chance to moderate with the
higher heights building in.
&&
.AVIATION /00Z TAFS THROUGH 00Z TUESDAY/...
Issued at 631 PM EST Sun Dec 28 2025
A strong cold front was located along the IN/IL border moving
east. A line of convection formed along it and is also moving
east. We believe most, if not all, of the thunderstorms will
remain south of the terminals and we'll just see showers this
evening.
As the cold air pours into the state this evening, rain will
changed to snow and the wind will increase from the southwest
before veering to the WNW Monday morning. Synoptic snow tonight will
transition to lake effect snow Monday and when combined with winds
gusting to 35 knots, will create blowing and drifting snow Monday.
IFR/LIFR vsbys are expected through the morning before seeing some
improvement late in the day.
&&
.MARINE...
Issued at 210 PM EST Sun Dec 28 2025
Storm Warnings remain out for the lake for tonight into Monday, and
latest model trends continue to show corresponding wind speeds/
frequent gusts 50+ knots are expected on the backside of the system
in the cold air advection and strong pressure gradient. The peak
winds are expected Monday morning and early afternoon, before
gradually diminishing.
&&
.HYDROLOGY...
Issued at 257 PM EST Sun Dec 28 2025
We are watching the trends on the area rivers with this period of
rain coming through. At this time, we are expecting a couple of
points (Holt on Sycamore Creek and Vicksburg on Portage River) to
approach Minor Flood levels, but likely to stay just below. Runoff
is likely to freeze up later tonight as temperatures drop below
freezing, and then levels will gradually stabilize after that.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Winter Storm Warning from 1 AM to 7 PM EST Monday for MIZ037-038-
043-044-050-056-064-071-072.
Winter Weather Advisory from 1 AM to 7 PM EST Monday for MIZ039-
040-045-051-057-058-065-066-073.
Wind Advisory from 1 AM to 7 PM EST Monday for MIZ046-052-059-
067-074.
MARINE...Storm Warning from midnight tonight to 1 AM EST Tuesday for
LMZ844>849.
&&
DISCUSSION...NJJ
AVIATION...04
MARINE...NJJ
HYDROLOGY...NJJHazardous weather outlook, Dec 28, 4:14 AM EST, 18 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 414 AM EST Sun Dec 28 2025 MIZ037-038-043-044-050>052-056>059-064>067-071>074-290915- Mason-Lake-Oceana-Newaygo-Muskegon-Montcalm-Gratiot-Ottawa-Kent- Ionia-Clinton-Allegan-Barry-Eaton-Ingham-Van Buren-Kalamazoo- Calhoun-Jackson- 414 AM EST Sun Dec 28 2025 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight There is a low chance of lightning strikes this afternoon. Snow and blowing snow will cause hazardous travel conditions after midnight. Wind gusts over 50 mph could cause power outages late tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Snow and blowing snow will cause hazardous travel conditions on Monday. Wind gusts over 50 mph could cause power outages on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. MIZ039-040-045-046-290915- Osceola-Clare-Mecosta-Isabella- 414 AM EST Sun Dec 28 2025 This hazardous weather outlook is for portions of central Michigan. .DAY ONE...Today and Tonight Freezing rain could cause hazardous travel conditions through early afternoon. Snow and blowing snow will cause hazardous travel conditions after midnight. Wind gusts over 50 mph could cause power outages late tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Snow and blowing snow will cause hazardous travel conditions on Monday. Wind gusts over 50 mph could cause power outages on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-290915- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 414 AM EST Sun Dec 28 2025 This hazardous weather outlook is for the nearshore waters from St Joseph to Manistee. .DAY ONE...Today and Tonight Storm force winds will cause hazardous conditions after midnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Storm force winds will cause hazardous conditions on Monday along with freezing spray. Northwest gales and freezing spray are expected Tuesday and Wednesday.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 12:22 AM EST | River Flood Warning | GRR | Ingham | 25 hr |
| Dec 29, 11:56 AM EST | Wind Advisory | GRR | Clinton, Gratiot, Ingham, Isabella, Jackson | 7 hr |
Nearby
High Wind Warnings in Michigan, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.